Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


swollen belly
Jul 11, 2007

i was recently diagnosed with MAC while in the hospital. At that time i started standard MAC drugs to fight off the problem. I have now been on the regimen for about 4 months and i expect my cd4 counts are going up as well because i've been on HAART for over 6 months now. I have been improving but all of a sudden new symptoms have occurred. my belly has gotten very bloated and tight feeling. This makes it difficult to eat and hinders my deep breathing. i am also having random liver and kidney pain, low fevers, and edema in my feet and calves. eventhough i feel better than i did 2 months ago these symptoms are beginning to worry me. I feel like i'm going backward after doing so much better. could it be the meds reacting differently? any advice is appreciated. meds i take: Kalertra, truvada, rifabutin, dapsone, clarithromycin, ethambutol

Response from Dr. Henry

The gut often gets hammered when taking MAC drugs along with HIV drugs (Kaletra often causes bloating/gas/ other gut complaints). Immune reconstitution can be seen which can cause a flare up of symptoms even when some things are getting better. Getting a good GI evaluation (assessinging for liver, pancreas, gall bladder, lymph nodes, abdominal fluid (ascites)related problems) is often helpful. Hopefully if your CD4 rebounds > 200 then the MAC treatment would not have to be continued much longer and that might help settle things down. KH



Previous
1 year leg pain,cramps. enough!.
Next
Switching treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement